Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 3, NWS Lake Charles, LA

July 7, 2005Orange County, Texas

NWS Lake Charles, LA issued this flash flood warning at Jul 7, 2005, 3:16 AM CDT for Orange County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2005, 3:16 AM CDT (08:16 UTC)
Expired
Jul 7, 2005, 6:15 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Orange County, TX

The radar

The Lake Charles radar (KLCH), 70 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:39 AM CDTFLASH FLOODVidor, TXBEAUMONT TELEVISION STATION REPORTS THAT ORANGE COUNTY S.O. HAS RESCUED A STRANDED MOTORIST FROM FLOOD WATERS IN THE I-10/HWY 105 UNDERPASS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 070817
FFWLCH
TXC361-071115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
316 AM CDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN SOUTHEAST TEXAS

* UNTIL 615 AM CDT

* AT 310 AM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS
  ALONG A LINE EXTENDING FROM 10 MILES EAST OF MAURICEVILLE TO BRIDGE
  CITY...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL THUNDERSTORMS WILL 
  ALSO CONTINUE TO MOVE THROUGH THE COUNTY THROUGH AT LEAST 430 AM 
  THIS MORNING.

* THIS STORM WILL BE NEAR...
  ORANGE AND BRIDGE CITY BY 320 AM CDT

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.

REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS.

CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.

LAT...LON 3023 9408 3004 9400 2998 9384 3024 9371

$$

LGE
1 follow-up statement
000 
WGUS74 KLCH 071036
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CDT THU JUL 7 2005

TXC361-071042-
ORANGE TX-
532 AM CDT THU JUL 7 2005

...THE FLASH FLOOD WARNING FOR ORANGE COUNTY IS CANCELED...

THE HEAVY-RAIN PRODUCING THUNDERSTORMS WHICH MOVED ACROSS ORANGE 
COUNTY EARLIER THIS MORNING HAVE MOVED OFFSHORE INTO THE GULF 
WATERS. THE ORANGE COUNTY SHERIFFS OFFICE IS REPORTING NO HIGH 
WATER-RELATED PROBLEMS ACROSS THE COUNTY AT THIS TIME...AND THUS THE 
FLASH FLOOD WARNING ISSUED EARLIER HAS BEEN CANCELED.

LAT...LON 3023 9408 3004 9400 2998 9384 3024 9371

$$

LGE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:35 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jul 6, 8:35 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
835 PM CDT WED JUL 6 2005

.SYNOPSIS...A WEAK QUASI-STATIONARY FRONT WHICH HAS SAGGED SOUTH IN THE WAKE OF
TROPICAL STORM CINDY MOVED INTO A MOIST AND UNSTABLE ATMOSPHERE AND IS CURRENTLY
DRAPED ACROSS THE LAKES AREA OF SOUTHEAST TEXAS ON INTO CENTRAL LOUISIANA. SOME
SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE OVERNIGHT.

&&

.UPDATE...ADDED SOME POPS FOR SE TX AND CENTRAL LOUISIANA DUE TO THE
FRONTAL SYSTEM COMBINING WITH SOME SHORTWAVE ENERGY WHICH HAS ALREADY TRIGGERED
THUNDERSTORMS IN SOUTHEAST TEXAS LATE THIS AFTERNOON AND INTO THIS EVENING.
THE REMAINDER OF THE FORECAST LOOKS GOOD TONIGHT.

&&

.MARINE...AS THE SHORTWAVE MOVES INTO THE COASTAL WATERS AROUND MIDNIGHT...
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS STILL LOOK ABOUT RIGHT...MAINLY
DURING THE OVERNIGHT HOURS.

&&

.AVIATION...ANY SHOWERS THAT DEVELOP WILL LIKELY REDUCE VISIBILITIES TO IFR.

&&

11

.PREV DISCUSSION... (ISSUED 400 PM CDT WED JUL 6 2005)

DISCUSSION...
IN THE SHORT TERM A FEW SHOWERS THIS EVENING MOVING TOWARDS THE
SOUTHEAST AS THE ATMOSPHERE REMAINS UNSTABLE. OVERNIGHT...TEMPERATURES
ARE EXPECTED TO FALL INTO THE LOWER 70S. AN UPPER LEVEL SHORT WAVE
TOWARDS THE MORNING HOURS LOOKS TO BRING ANOTHER ROUND OF SCATTERED
PRECIP.

SHOWERS TO REDEVELOP DURING THE AFTERNOON HOURS...MOISTURE AND OLD
BOUNDARIES WILL ENHANCE PRECIPITATION DEVELOPMENT. TEMPS TO CLIMB
INTO THE LOWER 90S. PRECIPITATION LOOKS TO TAPER OFF TOMORROW EVENING.

DENNIS WILL MOVE INTO THE GULF IN THE NEXT SEVERAL DAYS AND LOOKS TO
MOVE UP TOWARDS THE GULF COAST STATES BY MONDAY.

AVIATION...
VFR MOST LOCATIONS OUTSIDE OF PRECIP.

&&

.UPDATED POINT TEMPS/POPS...
KLCH  73  90  73  93 /  20  40  10  20
KBPT  73  92  74  93 /  40  40  10  20
KAEX  72  92  72  92 /  30  40  10  20
KLFT  73  93  73  92 /  20  40  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jul 6, 6:00 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...
NATIONAL WEATHER SERVICE LAKE CHARLES LA
6 AM CDT WED JUL 6 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
A STATIONARY FRONT WILL EXTEND FROM NORTHWEST LOUISIANA TO EAST
TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THE
FRONT MAINLY OVER SOUTHEAST TEXAS AND WESTERN LOUISIANA. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...SCATTERED
SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND FRIDAY
SOUTH OF STATIONARY FRONT. DRIER AIR WILL FILTER INTO THE AREA
OVER THE WEEKEND. TROPICAL STORM DENNIS MAY ENTER THE GULF OF MEXICO
BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUIRED FOR TODAY.

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.